Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 97, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 1, 2012, 3:26 AM CDT for Christian County, Stone County, Taney County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2012, 3:26 AM CDT (08:26 UTC)
- Expired
- May 1, 2012, 4:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:43 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445
WUUS53 KSGF 010826
SVRSGF
MOC043-209-213-010915-
/O.NEW.KSGF.SV.W.0097.120501T0826Z-120501T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 AM CDT TUE MAY 1 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 415 AM CDT
* AT 322 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF HIGHLANDVILLE TO 5 MILES
NORTHWEST OF KIMBERLING CITY TO 19 MILES SOUTHWEST OF KIMBERLING
CITY...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WIND GUSTS WERE REPORTED
IN SOUTHERN GREENE COUNTY.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
KIMBERLING CITY...HIGHLANDVILLE...OZARK...BRANSON...FORSYTH...REEDS
SPRING...BRANSON WEST...INDIAN POINT...SPARTA...HOLLISTER...MERRIAM
WOODS...ROCKAWAY BEACH...TANEYVILLE...SPOKANE...LAMPE...SELMORE...
SILVER DOLLAR CITY...CHESTNUTRIDGE...CHRISTIAN CENTER AND TABLE
ROCK.
THIS WARNING ALSO INCLUDES TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3664 9357 3668 9353 3701 9339 3705 9317
3709 9307 3708 9290 3681 9291 3680 9289
3665 9288 3649 9293 3650 9358
TIME...MOT...LOC 0826Z 275DEG 34KT 3701 9332 3667 9344
3644 9362
HAIL...<.75IN
WIND...60 MPH
$$
BOXELL2 follow-up statements
521
WWUS53 KSGF 010849
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 AM CDT TUE MAY 1 2012
MOC209-213-010859-
/O.CAN.KSGF.SV.W.0097.000000T0000Z-120501T0915Z/
STONE MO-TANEY MO-
349 AM CDT TUE MAY 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR TANEY AND SOUTHEASTERN STONE
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 3681 9321 3709 9307 3708 9290 3681 9291
TIME...MOT...LOC 0849Z 275DEG 34KT 3699 9305 3677 9312
$$
MOC043-010915-
/O.CON.KSGF.SV.W.0097.000000T0000Z-120501T0915Z/
CHRISTIAN MO-
349 AM CDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHRISTIAN COUNTY UNTIL 415 AM CDT...
AT 345 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SPARTA TO 16 MILES SOUTH OF SPARTA...AND MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
BRUNER...GARRISON...KELTNER AND ELKHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3681 9321 3709 9307 3708 9290 3681 9291
TIME...MOT...LOC 0849Z 275DEG 34KT 3699 9305 3677 9312
HAIL...<.75IN
WIND...60 MPH
$$
BOXELL452 WWUS53 KSGF 010900 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CDT TUE MAY 1 2012 MOC043-010910- /O.CAN.KSGF.SV.W.0097.000000T0000Z-120501T0915Z/ CHRISTIAN MO- 400 AM CDT TUE MAY 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3681 9321 3709 9307 3708 9290 3681 9291 TIME...MOT...LOC 0900Z 275DEG 34KT 3698 9292 3676 9299 $$ BOXELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:02 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 1, 1:02 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 AM CDT TUE MAY 1 2012
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
/ISSUED 102 AM CDT TUE MAY 1 2012/
MESOSCALE CONVECTIVE COMPLEX CONTINUES TO EVOLVE THIS MORNING.
PRIMARY CONCERN REMAINS FLOODING...BUT STILL CONCERNED ABOUT THE
RISK FOR SEVERE ACROSS FAR SOUTHWEST PORTIONS OF THE OUTLOOK AREA.
CONCERNING THE SEVERE RISK...STORMS ACROSS NORTHERN OK HAVE
TRANSITIONED TO A DISTINCTLY LINEAR MODE. THIS ACTIVITY IS NOW
RACING TO THE EAST AND SHOULD REACH WESTERN PORTIONS OF NEWTON AND
MCDONALD COUNTIES AT OR JUST BEFORE 230 AM (BASED OFF OF CURRENT
RADAR TRENDS). SOUTHERN PORTIONS OF CHEROKEE COUNTY KS AND JASPER
COUNTY MO COULD BE AFFECTED BY THIS LINE SEGMENT AS WELL AND WILL
NEED TO WATCH CLOSELY. THIS LINE SEGMENT HAS A HISTORY OF
PRODUCING SEVERE WEATHER. IN ADDITION...SEVERAL MESOVORTS HAVE
BEEN OBSERVED ALONG THE LEADING EDGE OF THIS LINE. STRONG LOW
LEVEL JET AND SUFFICIENT INSTABILITY WILL HELP MAINTAIN THIS LINE
OF CONVECTION AS IT ENTERS THE OUTLOOK AREA. 0-3KM SHEAR VECTORS
ARE ORIENTED AT A BIT OF ANGLE TO THIS LINE...THOUGH NOT
PERPENDICULAR. AS A RESULT...WILL STILL HAVE THE POTENTIAL FOR
MESOVORT PRODUCTION ON THE LEADING EDGE OF THE LINE THOUGH THEY
MAY BE RATHER SHORT LIVED. PRIMARY CONCERN WITH THIS LINE WILL BE
WIND GUSTS IN EXCESS OF 60 MPH. HAIL REMAINS A SECONDARY CONCERN.
IF A MESOVORT CAN BECOME STRONG ENOUGH...THERE REMAINS A LIMITED
RISK FOR A BRIEF TORNADO.
CONCERNING THE FLASH FLOOD RISK...HEAVY RAIN CONTINUES IN AREAS
THAT JUST PLAIN DON/T NEED IT. RAIN WILL CONTINUE FOR THE NEXT
SEVERAL HOURS AND EXPAND EASTWARD AS THE LOW LEVEL JET CONTINUES
TO VEER AND INTERACTS WITH A WEAK LOW LEVEL BOUNDARY OVERHEAD.
TRADITIONAL STORM MOTION VECTORS WEAKEN A BIT...WHICH ONCE AGAIN
SUPPORTS TRAINING OF CELLS. ENTIRE COMPLEX SHOULD GRADUALLY SHIFT
WEST TO EAST...THEREFORE THE BIGGEST RISK FOR FLASH FLOODING WILL
BE ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WESTERN AND
WEST CENTRAL MISSOURI.
GAGAN
&&
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE WILL BE CENTERED ON CONVECTION
POTENTIAL THIS EVENING INTO TUESDAY.
CURRENTLY...AN UPPER LEVEL DISTURBANCE THAT BROUGHT THE RAINFALL
TO THE AREA LAST NIGHT HAS SHIFTED EAST OF THE AREA THIS
AFTERNOON ALONG WITH ALL ASSOCIATED RAINFALL. SKIES ARE SCATTERED
OUT FROM WEST TO EAST ACROSS THE PLAINS INTO THE MISSOURI OZARKS.
A MOIST AIRMASS REMAINS ACROSS THE REGION ESPECIALLY ACROSS OKLAHOMA
AND TEXAS WHERE DEWPOINTS ARE IN THE MIDDLE TO UPPER 70S AS OF THE
MID AFTERNOON. INSTABILITY IS INCREASING WITH THE HEATING OF THE
DAY AND WITH THE MOIST AIRMASS. MUCAPE VALUES OF OVER 1000 J/KG
ARE BEGINNING TO SPREAD INTO THE WESTERN PORTIONS OF THE FORECAST
AREA WITH MUCH HIGHER VALUES ACROSS WESTERN TEXAS AND OKLAHOMA
NUDGING INTO SOUTHERN KANSAS.
ANOTHER UPPER LEVEL SHORTWAVE TROUGH IS PUSHING EAST INTO THE PLAINS
AND IS EXPECTED TO INITIATE THUNDERSTORMS ALONG A DRY LINE FROM
WESTERN TEXAS THROUGH OKLAHOMA INTO KANSAS LATE THIS AFTERNOON
INTO EARLY THIS EVENING. THESE STORMS WILL THEN TRACK TO THE EAST AND
SHOULD DEVELOP INTO A COMPLEX OF THUNDERSTORMS LATE THIS EVENING.
INSTABILITY WILL BE GREAT ENOUGH TO SUPPORT A FORWARD PROPAGATING
COMPLEX OF STORMS ACROSS EASTERN OKLAHOMA/KANSAS LATER THIS
EVENING. THIS SHOULD RESULT IN THESE STORMS RACING OFF TO THE EAST
SOUTHEAST. IF THIS COMPLEX CAN DEVELOP FAR ENOUGH TO THE NORTH IT
MAY BE ABLE TO CLIP OR MOVE INTO EXTREME SOUTHEASTERN KANSAS AND
FAR WESTERN MISSOURI...WITH A DAMAGING WIND RISK AND MARGINALLY
SEVERE HAIL RISK POSSIBLE. THE COMPLEX SHOULD THEN DIVE OFF TO
THE SOUTH AS IT MOVES FARTHER INTO THE OZARKS AS INSTABILITY WILL
BE SLIGHTLY WEAKER.
ADDITIONAL SCATTERED TO ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE ENTIRE AREA OVERNIGHT AS THE UPPER LEVEL SHORTWAVE...A
STRONG LOW LEVEL JET...AND STALLED SURFACE BOUNDARY REMAINS OVER
AREA OVERNIGHT. THESE STORMS WILL BE ELEVATED IN NATURE AND A FEW
OF THE STRONGER ONES COULD PRODUCE SOME SMALL HAIL. AT THIS TIME
DO NOT EXPECT THE TRAINING SETUP THAT OCCURRED LAST NIGHT...AS THE
FORCING ALONG THE FRONT IS MUCH WEAKER TONIGHT. HOWEVER...WITH THE
AMOUNT OF RAINFALL THAT OCCURRED LAST NIGHT...THOSE AREAS WILL BE
MORE SUSCEPTIBLE TO ADDITIONAL FLOODING IF STORMS TRACK OVER THEM.
STORMS MAY LINGER INTO TUESDAY MORNING BUT SHOULD QUICKLY PUSH
EAST DURING THE MORNING HOURS. WILL HAVE TO WATCH WHERE THE
SURFACE BOUNDARY SETS UP AND HOW MUCH INSTABILITY CAN DEVELOP
TUESDAY AFTERNOON FOR REDEVELOPMENT OF STORMS. IF ENOUGH
INSTABILITY CAN DEVELOP THERE COULD BE A MARGINALLY SEVERE HAIL
RISK TUESDAY AFTERNOON/EVENING.
THE AREA WILL THEN BE UNDER RIDGE WEDNESDAY INTO THE WEEKEND. A
FEW DISTURBANCES MAY TRY TO DIVE SOUTH INTO CENTRAL MISSOURI LATE
THIS WEEK INTO THIS WEEKEND...BUT THE BULK OF THE ACTIVITY IS
EXPECTED TO REMAIN NORTH AT THIS TIME. HIGHS IN THE 80S AND LOWS
IN THE 50S AND 60S ARE EXPECTED THROUGHOUT THE FORECAST PERIOD.
WISE
&&
.AVIATION...
FOR THE 01/06Z KSGF/KJLN/KBBG TAFS...COMPLEX OF THUNDERSTORMS
CONTINUES TO SLOWLY SHIFT EAST INTO THE AREA. THIS ACTIVITY WILL
REMAIN THE PRIMARY CONCERN IN THE SHORT TERM. HAVE REFINED TIMING
BASED ON LATEST RADAR TRENDS AND WILL CONTINUE TO TWEAK AS
NECESSARY. GUSTY WINDS...IFR VIS AND MVFR CIG ARE EXPECTED WITH
THESE THUNDERSTORMS. SHRA/TSRA WILL PERSIST THROUGH MUCH OF THE
OVERNIGHT HOURS. IN ADDITION...LOW LEVEL WIND FIELDS MARGINALLY
SUPPORT A MENTION OF DIRECTIONAL AND SPREED SHEAR AFTER 01/06Z.
SHRA/TSRA SHOULD EXIT BY THE MID MORNING HOURS WITH VFR EXPECTED
FROM THEN ONWARD. AS CLEARING OCCURS BY LATE MORNING/EARLY
AFTERNOON...SOUTHERLY WINDS WILL BECOME QUITE GUSTY WITH GUSTS TO
NEAR 30 KT POSSIBLE AT TIMES AT JLN/SGF.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MOZ055>058-
066>070-077>081-088>090-093-094-101-102.
KS...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 1, 1:15 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 AM CDT TUE MAY 1 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020615- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 115 AM CDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LARGE COMPLEX OF THUNDERSTORMS CONTINUES TO MOVE INTO THE OUTLOOK AREA FROM THE WEST. THE RISK OF SEVERE WEATHER IS ELEVATED FOR AREAS SOUTH OF THE HIGHWAY 60 CORRIDOR AND WEST OF THE HIGHWAY 65 CORRIDOR. A LINE SEGMENT MOVING ACROSS NORTHEASTERN OKLAHOMA WILL MOVE INTO FAR SOUTHWEST MISSOURI AFTER 2 AM. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE. A BRIEF SPIN UP TORNADO CANNOT BE RULED OUT WITH THIS LINE. THIS LINE OF STORMS SHOULD WEAKEN AS IT APPROACHES THE HIGHWAY 65 CORRIDOR DUE TO DECREASING LEVELS OF INSTABILITY. ELSEWHERE...A LARGE AREA OF MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL EXPAND FROM EXTREME SOUTHEASTERN KANSAS INTO CENTRAL MISSOURI. A FEW STRONG TO MARGINALLY SEVERE STORMS CANNOT BE RULED OUT...WITH HAIL TO THE SIZE OF QUARTERS POSSIBLE WITH THE STRONGEST CELLS. THE MAIN ISSUE WILL BE HEAVY RAINFALL AND THE RISK FOR FLASH FLOODING. THE RISK REMAINS SIGNIFICANT FROM EXTREME SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI WHERE THE GROUND REMAINS SATURATED FROM PREVIOUS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO ISOLATED THUNDERSTORMS WILL CONTINUE INTO TUESDAY WITH MARGINALLY SEVERE STORMS AND LOCALLY HEAVY RAINFALL POSSIBLE. WIND GUSTS OVER 30 MPH WILL BE POSSIBLE ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR ON BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS ALONG AND SOUTH OF HIGHWAY 60 AND WEST OF HIGHWAY 65. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, May 1, 12:35 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM FLASH FLOOD LAMAR 37.49N 94.28W
05/01/2012 BARTON MO LAW ENFORCEMENT
WIDESPREAD FLOODING OF SECONDARY ROADS BEING REPORTED IN
BARTON COUNTY. MANY ROADS ARE BEING CLOSED.
&&
BOXELLLocal storm report, May 1, 12:36 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM HAIL 3 W COLUMBUS 37.17N 94.90W
05/01/2012 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
&&
BOXELLLocal storm report, May 1, 1:20 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM FLASH FLOOD COLUMBUS 37.17N 94.84W
05/01/2012 CHEROKEE KS EMERGENCY MNGR
SEVERAL STREETS CLOSED IN COLUMBUS...SOME WITH TWO FEET
OF WATER OVER THEM. K7 IS CLOSED NORTH OF COLUMBUS AND
SOUTHEAST 22ND IS CLOSED.
&&
GAGANSpecial weather statement, May 1, 2:22 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 AM CDT TUE MAY 1 2012
MOZ088-093-094-101-102-010800-
JASPER MO-BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
222 AM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR BARRY...EASTERN JASPER...EASTERN
NEWTON...LAWRENCE AND MCDONALD COUNTIES UNTIL 300 AM CDT...
AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
CARTHAGE TO GRANBY TO 4 MILES SOUTHEAST OF GOODMAN TO 6 MILES
SOUTHWEST OF NOEL...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND
WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE ANDERSON...AURORA...CARTHAGE...
CASSVILLE...DIAMOND...EXETER...FAIRVIEW...GOODMAN...GRANBY...
LANAGAN...MARIONVILLE...MILLER...MONETT...MOUNT VERNON...NEOSHO...
NOEL...PIERCE CITY...PINEVILLE...PURDY...SARCOXIE...SELIGMAN...
VERONA...WASHBURN AND WHEATON.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE ROARING
RIVER STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 17 AND 58 WILL
ALSO BE IMPACTED BY THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHWEST MISSOURI.
LAT...LON 3650 9461 3666 9449 3691 9435 3728 9432
3727 9361 3694 9360 3694 9361 3688 9361
3672 9363 3649 9382
TIME...MOT...LOC 0721Z 269DEG 33KT 3720 9421 3691 9421
3671 9429 3648 9450
GAGANLocal storm report, May 1, 2:32 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 AM HAIL PINEVILLE 36.59N 94.38W
05/01/2012 E0.75 INCH MCDONALD MO EMERGENCY MNGR
&&
GAGANSpecial weather statement, May 1, 3:03 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 AM CDT TUE MAY 1 2012
MOZ090-094-095-102-103-010830-
CHRISTIAN MO-GREENE MO-BARRY MO-STONE MO-LAWRENCE MO-
303 AM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR BARRY...EASTERN LAWRENCE...
GREENE...STONE AND WESTERN CHRISTIAN COUNTIES UNTIL 330 AM CDT...
AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HALLTOWN TO MADRY TO
SELIGMAN...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...AND WIND
GUSTS AROUND 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE AURORA...BATTLEFIELD...BILLINGS...BRANSON
WEST...CASSVILLE...CLEVER...CRANE...FAIR GROVE...GALENA...
HIGHLANDVILLE...MARIONVILLE...NIXA...OZARK...REEDS SPRING...
REPUBLIC...SELIGMAN...SPRINGFIELD...STRAFFORD...VERONA...WASHBURN AND
WILLARD.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE ROARING
RIVER STATE PARK AND TABLE ROCK LAKE. INTERSTATE 44 BETWEEN MILE
MARKERS 51 AND 90 WILL ALSO BE IMPACTED BY THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHWEST MISSOURI.
LAT...LON 3650 9403 3685 9384 3728 9371 3728 9363
3730 9362 3742 9310 3741 9308 3707 9307
3681 9323 3682 9331 3669 9331 3667 9332
TIME...MOT...LOC 0803Z 244DEG 47KT 3720 9357 3686 9364
3654 9386
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:43 PM CDT | Flash Flood Warning | SGF | Barton, Vernon | 5 hr |
| May 1, 12:56 AM CDT | Flash Flood Warning | SGF | Jasper | 4 hr |
| May 1, 1:23 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 52 min |
| May 1, 1:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| May 1, 2:06 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, St. Clair | 6 hr |
| May 1, 2:22 AM CDT | Special Weather Statement | SGF | Barry, Lawrence, McDonald, Newton | 38 min |
| May 1, 2:41 AM CDT | Areal Flood Advisory | SGF | Newton | 91 min |
| May 1, 3:03 AM CDT | Special Weather Statement | SGF | Barry, Christian, Greene, Stone | 27 min |
| May 1, 3:12 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 33 min |
| May 1, 3:25 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster, Wright | 35 min |
| May 1, 3:33 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 28 min |
| May 1, 4:02 AM CDT | Special Weather Statement | SGF | Camden, Douglas, Laclede, Miller, Pulaski, Wright | 43 min |
| May 1, 4:40 AM CDT | Special Weather Statement | SGF | Douglas, Maries, Ozark, Phelps, Pulaski, Texas | 50 min |
| May 1, 4:49 AM CDT | Areal Flood Warning | SGF | Barton, Jasper, Vernon | 27 hr |
| May 1, 6:41 AM CDT | River Flood Warning | SGF | Jasper | 44 hr |
| May 1, 7:49 AM CDT | Areal Flood Warning | SGF | Cedar, Dade, St. Clair | 8 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.